Texas, 2006

Heat in Texas, July 11 to 31, 2006

July 11 to 31, 2006 · NWS OUN · 8 events in 8 counties and zones

8 heat, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 11, 8:45 AM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 11, 8:45 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
945 AM CDT TUE JUL 11 2006

UNUSUALLY COMPLICATED WEATHER PATTERN THIS MORNING WITH NUMEROUS
MESOSCALE INFLUENCES. FIRST ON THE LARGE SCALE...A BROAD LOW
AMPLITUDE TROUGH REMAINS IN PLACE OVER THE CENTRAL U.S...WITH A
SHORTWAVE TROUGH CURRENTLY PROGRESSING THROUGH WESTERN OKLAHOMA
MCVS EXIST OVER ARKANSAS/NE OKLAHOMA/AND CENTRAL OKLAHOMA...WITH
THE CENTRAL OKLAHOMA MCV MOST ASSOCIATED WITH A SMALL AREA OF ONGOING
CONVECTION.

SURFACE ANALYSIS AND VISIBLE SATELLITE TRENDS SHOW A SURFACE TROUGH
OVER KANSAS MOVING EVER SO SLOWLY SOUTHWARD. A DIFFERENTIAL HEATING
BOUNDARY IS ALSO DEVELOPING OVER SOUTHERN OKLAHOMA WITH WIDESPREAD
RAIN FALLING TO ITS NORTH LAST NIGHT AND INSOLATION CURRENTLY
REDUCED DUE TO PROXIMITY OF MCV AND SHORTWAVE TROUGH.

THE ABOVE MENTIONED SHORTWAVE TROUGH SHOULD AMPLIFY THIS
AFTERNOON/TONIGHT AS A SECONDARY DISTURBANCE OVER COLORADO CATCHES UP
WITH AND PHASES WITH THE LEAD TROUGH. THE RESULT SHOULD BE
INCREASING/DEEPENING LIFT OVER THE EASTERN HALF OF FORECAST AREA
LATER TODAY/TONIGHT WITH CONVECTIVE INITIATION MOST LIKELY NEAR THE
TROUGH IN KANSAS AND POSSIBLY OVER SOUTH CENTRAL/SOUTHEAST OKLAHOMA
WHERE DIFFERENTIAL HEATING WILL BE STRONGEST.

STORMS THAT CONTINUE INTO THE EVENING SHOULD BE AUGMENTED BY A
DEVELOPING LOW LEVEL JET WITH STORMS THAT DEVELOP NEAR THE TROUGH IN
KANSAS POSSIBLY PROPAGATING INTO THE NORTHEAST HALF OF THE FORECAST
AREA. ANOTHER POSSIBLY CONTRIBUTOR TO STORMS LATER TODAY WILL BE
EVAPORATION OF WATER FROM A WET GROUND WITH THIS PROCESS POSSIBLY
ADDING TO HIGHER INSTABILITY/WEAKER CAP OVER NORTHERN OKLAHOMA.

IN ADDITION TO SHIFTING THE HIGHEST POPS TODAY/TONIGHT INTO EASTERN
SECTIONS OF THE AREA...WILL ALSO BE LOWERING HIGH TEMPS TODAY NEAR
AND ALONG BOTH SIDE OF INTERSTATE 40...WHERE RAIN LAST NIGHT WAS
MOST ABUNDANT AND CLOUDS ARE THICKEST.

JAMES

--------------------------
355 AM CDT TUE JUL 11 2006

.DISCUSSION...
BACK EDGE OF RAIN THIS MORNING LEAVING PARTS OF SOUTHWEST OKLAHOMA
AND WESTERN NORTH TEXAS. OUTFLOW FROM EVENING/OVERNIGHT CONVECTION HAS
PUSHED INTO PARTS OF NORTH TEXAS AND SOUTHEAST OKLAHOMA AND THIS
BOUNDARY MAY HELP FOCUS ADDITIONAL STORMS LATER THIS AFTERNOON.
RATHER HIGH PW VALUES...RESIDUAL OUTFLOW BOUNDARIES AND WAVE MOVING
ACROSS SOUTHERN COLORADO/ NORTHERN NEW MEXICO SHOULD RESULT IN SCATTERED
WIDESPREAD SHOWERS AND STORMS THIS AFTERNOON INTO THE EVENING HOURS.
HEAVY RAINFALL WILL AGAIN BE POSSIBLE WITH AREAS IN AND AROUND I-44
CORRIDOR MOST SUSCEPTIBLE. INSTABILITY AND UPPER FLOW WILL ALSO BE
SUFFICIENT FOR STRONG STORMS TO PRODUCE WIND GUSTS IN THE 55 TO 65
RANGE. MODELS INDICATED CONVECTIVE POTENTIAL THROUGH AT LEAST
THURSDAY BEFORE UPPER RIDGE BUILDS OVER CENTRAL AND WESTERN US.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  97  73  97  73 /  60  60  40  30
HOBART OK         99  73  99  73 /  60  60  20  30
WICHITA FALLS TX 100  74 100  73 /  40  40  30  30
GAGE OK           96  70  99  70 /  30  30  20  20
PONCA CITY OK     95  71  96  72 /  50  30  30  30
DURANT OK         97  75  96  75 /  50  50  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/06
Hazardous weather outlook, Jul 11, 10:50 AM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT TUE JUL 11 2006

OKZ004>048-050>052-TXZ083>090-121200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CDT TUE JUL 11 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA INCLUDES ALL OF WESTERN NORTH TEXAS...AND
OKLAHOMA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 1 PM
THROUGH MIDNIGHT.

IMPACTS...
WIND GUSTS TO 60 MPH AND NICKEL SIZE HAIL ARE THE MOST LIKELY
HAZARDS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER FROM 1 PM UNTIL
MIDNIGHT.

DISCUSSION...
THUNDERSTORMS WILL INCREASE IN NUMBER AND INTENSITY THIS AFTERNOON
EAST OF INTERSTATE 44...AS STRONG DAYTIME HEATING AND INFLUENCE FROM
AN UPPER LEVEL DISTURBANCE HELP INITIATE STORMS. AVERAGE MOTION WILL
BE TOWARD THE EAST SOUTHEAST AT 20 MPH...WITH WIND GUSTS TO 60 MPH
AND NICKEL SIZE HAIL POSSIBLE WITH THESE STORMS.

ADDITIONAL STORMS ARE EXPECTED ALONG A SLOW MOVING COLD FRONT IN
KANSAS...WITH THESE STORMS POSSIBLY MOVING INTO NORTHERN OKLAHOMA
DURING THE LATE AFTERNOON AND EVENING HOURS...WITH ADDITIONAL SEVERE
WEATHER POSSIBLE. THESE STORMS COULD EVENTUALLY CONSOLIDATE INTO ONE
OR MORE CLUSTERS OF STORMS OVERNIGHT AS THE LOW LEVEL JET DEVELOPS.
WITH INSTABILITY DECREASING OVERNIGHT...THE THREAT FOR SEVERE
WEATHER SHOULD DIMINISH...WHILE THE THREAT FOR HEAVY RAIN INCREASES.

ACROSS THE REMAINDER OF OKLAHOMA AND NORTH TEXAS...STORMS ARE ALSO
POSSIBLE THIS AFTERNOON AND TONIGHT...DUE A VERY MOIST AND WEAKLY
CAPPED ENVIRONMENT. ISOLATED SEVERE WEATHER IN THESE AREAS CAN NOT
BE RULED OUT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUL 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.

OTHER HAZARDOUS WEATHER...
DUE TO SLOW STORM MOTION AND HUMID AIR...LOCALLY HEAVY RAIN WILL BE
POSSIBLE WITH ANY STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THURSDAY BEFORE
TRANSITIONING TO A GRADUALLY WARMER AND DRIER WEATHER PATTERN. DUE
TO THE POTENTIAL FOR HIGH INSTABILITY...A FEW STORMS MAY BECOME
SEVERE EACH DAY.

OTHER HAZARDOUS WEATHER...
HOT AND HUMID WEATHER WILL PERSIST THE NEXT SEVEN DAYS...WITH HEAT
INDICES REGULARLY APPROACHING 105 DEGREES. LIMITING OUTDOOR
ACTIVITIES DURING THE HOTTEST PART OF THE DAY IS RECOMMENDED.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

JAMES

In the hours before

Local storm report, Jul 11, 9:30 AM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1030 AM CDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             1 NE ADA                34.79N 96.65W
07/10/2006  E0.88 INCH       PONTOTOC           OK   EMERGENCY MNGR

&&

TY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 heat. Local standard time, as filed.

Heat, Hardeman

When
July 11, 12:00 PM CST to July 31, 11:59 PM CST
Where
Hardeman forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.290, -99.746 (the zone’s center; the record gives no point)

Temperatures rose to triple digits with higher heat indices and remained there for most of the month. Lows also only fell to 75 degrees or higher. The heat caused several calls for paramedics due to heat-related illnesses.

Heat, Archer

When
July 11, 12:00 PM CST to July 31, 11:59 PM CST
Where
Archer forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.615, -98.688 (the zone’s center; the record gives no point)

Heat, Baylor

When
July 11, 12:00 PM CST to July 31, 11:59 PM CST
Where
Baylor forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.617, -99.213 (the zone’s center; the record gives no point)

Heat, Clay

When
July 11, 12:00 PM CST to July 31, 11:59 PM CST
Where
Clay forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.786, -98.208 (the zone’s center; the record gives no point)

Heat, Foard

When
July 11, 12:00 PM CST to July 31, 11:59 PM CST
Where
Foard forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.975, -99.778 (the zone’s center; the record gives no point)

Heat, Knox

When
July 11, 12:00 PM CST to July 31, 11:59 PM CST
Where
Knox forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.606, -99.741 (the zone’s center; the record gives no point)

Heat, Wichita

When
July 11, 12:00 PM CST to July 31, 11:59 PM CST
Where
Wichita forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.988, -98.704 (the zone’s center; the record gives no point)

Heat, Wilbarger

When
July 11, 12:00 PM CST to July 31, 11:59 PM CST
Where
Wilbarger forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.081, -99.241 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523904, 5523905, 5523906, 5523907, 5523908, 5523909, 5523910, 5523911.